My massage therapist gave me the word "floating", as opposed to striving. I had definitely been striving for lots of things this spring (striving to get stronger, striving to work, striving to participate in family life, striving to heal, etc.), and striving can lead to fatigue, stress, and frustration. Floating, on the other hand, is so much more restful and stress-free. So this next phase of my healing palace is focused on floating. I suppose it's appropriate that it's summer and the awesome city pool is open, so that I can float literally in addition to figuratively.
I typically feel moderately lousy for ~4 days after lowering my steroid dose, then I start to feel incrementally better again. The lousiness comes in the form of fatigue and nausea, but it's not half as bad as it was in Feb./March when I was doing the step-down from the higher doses. Currently, the side effects that are driving me crazy are the chubbiness and the water retention. These are even worse than the facial hair that I've developed, lol (E said to me, "mom, when will your mustache go away?"). I'm sick of my gut being in my way when I bend over! My shoulder/neck area is oddly chubby and uncomfortable. My knees and feet are stiff, and my skin is taught. In short, my body just doesn't feel right. But I'm persevering! I'm still exercising almost every day (probably 5/7 days each week...sometimes I'm sluggish but I get it done!), my diet is nearly normal (I still can't eat ice cream! Messes up my guts! Froyo for me!), I'm napping less, and my brain doesn't hurt very much or very often. Huzzah!
MONDAY is scheduled to be my LAST steroid dose. I'll take it with breakfast, then I'll be done! I anticipate feeling a touch crummy next week, but I have no reason to expect that it'll be any worse than last week. Then I'll float along until my own adrenal glands start up again, which Dr. Oncologist says could take up to 9 months. Woa! 9 months! That's a long time! But that's okay. I look forward to being alive in 9 months with some functioning adrenal glands.
Dr. O had previously said that I could drive again when I get off of the steroids. I was thinking I could drive myself to work as soon as Tuesday? But the spouse suggested that I wait until I see Dr. O next Friday just to make sure that I have her endorsement to get behind the wheel. That's probably a good idea, but darn it's hard to keep waiting. I feel perfectly capable of driving! I've been biking around town, navigating traffic just fine.
I'm going to invoke the Bliss List once again to share some exciting things .I'm just going to restart at number 1, because I have no idea where I left off a few months ago.
1. My friend R is coming to visit, from Boston, over the July 4th holiday! Huzzah!!
2. My friend D is taking me to see Hamilton in early July! Huzzah!!
3. My daughters have loved summer camp so far. Huzzah! They have attended three different day camps. Tomorrow we'll attend the play that they've been working on for two weeks in one of the camps: a production of Hansel and Gretel. In addition, A took a LEGO robotics class, and E took a ceramics class. Next week they are going to a sleep-away girl scout camp called Sister and Me. Isn't that adorable? They are super pumped!
4. Some folks in my lab have written some amazing scientific articles, and although they were all delayed by Lloyd, they all seem to be ready to submit for publication this summer. By my tally, we'll be submitting 5 manuscripts this summer. Huzzah! I suppose that this item would be better presented on a Bliss List AFTER they are published, but that could be months from now. I'm feeling pretty pumped up about it NOW because I did a lot of editing this week and saw how complete everything is. Thus, I'm going to float with the current bliss.
5. My niece, baby A. How can you not bliss out when you look at that face? She and I have matching squishy cheeks right now--twins! Thanks for bringing her up for a visit last weekend, H! You guys are the best.
|Baby A, in the arms of her mom and my sister.|